Format

Send to

Choose Destination
Turk Kardiyol Dern Ars. 2019 Jun;47(4):315-318. doi: 10.5543/tkda.2018.30513.

Osborn wave and new-onset atrial fibrillation related to hypothermia after synthetic cannabis (bonsai) abuse.

Author information

1
Department Of Emergency Medicine, Şişli Hamidiye Etfal Training And Research Hospital, İstanbul; Turkey.
2
Department Of Cardiology, Şişli Hamidiye Etfal Training And Research Hospital, İstanbul; Turkey.

Abstract

An Osborn wave may be observed on an electrocardiogram (ECG) as a late delta wave at the end of the QRS complex in cases of hypothermia. An 18-year-old male known to be a synthetic cannabinoid user was found unconscious and hypothermic. The patient's body temperature was 33ºC, and an Osborn wave and atrial fibrillation were detected in ECG readings. Following the application of heating and supportive therapy, consciousness returned and the ECG findings improved. Rewarming and supportive treatment can be life-saving in a hypothermic patient when initiated as soon as possible.

PMID:
31219440
DOI:
10.5543/tkda.2018.30513
Free full text

Supplemental Content

Full text links

Icon for Kare Publishing
Loading ...
Support Center